Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 351, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 19, 2011, 10:39 PM CDT for Gage County, Jefferson County, Saline County, Nebraska. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2011, 10:39 PM CDT (03:39 UTC)
- Expired
- Aug 19, 2011, 10:57 PM CDT
- In force
- 18 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gage County, NE, Jefferson County, NE, Saline County, NE
The radar
The Omaha radar (KOAX), 123 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 9:14 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 19, 9:14 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 914 PM CDT FRI AUG 19 2011 .UPDATE... ...SHORT TERM UPDATE AND MESOSCALE CONVECTIVE DISCUSSION... MADE MINOR CHANGES TO GOING FORECAST THIS EVENING TO ACCOUNT FOR LATEST RADAR AND SHORT TERM MESOSCALE TRENDS. EVENING SURFACE ANALYSIS INDICATES THAT WEAK SURFACE FRONT HAS SETTLED INTO THE FAR SOUTHERN REACHES OF THE CWA INTO FAR NORTHERN PORTIONS OF KANSAS. CONVECTION THAT HAS BEEN OCCURRING ALONG/SOUTH OF THIS BOUNDARY WILL LIKELY CONTINUE TO LIFT/DEVELOP TO THE NORTH THIS EVENING AS A 30-35 KT LOW LEVEL JET INCREASES...BEFORE EVENTUALLY VEERING EAST WITH TIME. BEST AREA FOR ISENTROPIC ASCENT/850 MB THETA-E ADVECTION WILL BE ALONG AND SOUTH OF I-80...AND HAVE INCREASED POPS SOMEWHAT ACROSS THIS AREA. FURTHER NORTH...INCREASING AMOUNTS OF DRY LOW LEVEL AIR...EVIDENCED ON BOTH 00Z OAX SOUNDING AND RECENT SURFACE OBS...WILL LIKELY RESULT IN A FAIRLY SHARP CUTOFF TO ACTIVITY NORTH OF THE OMAHA AREA. AS ALLUDED TO IN PREVIOUS DISCUSSION...WIDESPREAD SEVERE WEATHER NOT APPEARING LIKELY WITH THIS ACTIVITY THIS EVENING. THAT BEING SAID...00Z OAX ROAB DOES INDICATE LAYER OF RATHER STEEP MID LEVEL LAPSE RATES ACROSS THE AREA...SO A FEW ISOLATED LARGE HAILERS WILL BE POSSIBLE. BIGGER CONCERN OVERNIGHT WILL BE WITH HEAVY RAIN AND FLASH FLOOD POTENTIAL. HIGH FREEZING LEVELS AND PWATS IN EXCESS OF 1.5 INCHES SUGGEST THAT HEAVY RAIN WILL BE POSSIBLE WITH CONVECTION THIS EVENING/OVERNIGHT. DON'T BELIEVE THAT POTENTIAL WILL BE WIDESPREAD ENOUGH TO JUSTIFY A FLASH FLOOD WATCH...BUT A FEW INSTANCES OF LOCALIZED FLASH FLOODING CAN'T BE RULED OUT THROUGH THE NIGHT. BOXELL && .PREV DISCUSSION... /ISSUED 345 PM CDT FRI AUG 19 2011/ SHORT TERM...TONIGHT WEAK FRONT CURRENTLY MOVING INTO THE AREA...STRETCHING FROM SIOUX CITY THROUGH NORFOLK INTO CENTRAL NEBRASKA. CONVECTION HAS FORMED ALONG THIS BOUNDARY IN THE LAST HOUR...AND WILL BE SCATTERED IN NATURE THIS EVENING AS THE BOUNDARY SLOWLY SAGS SOUTH. HOWEVER...AS LOW LEVEL JET SETS UP THIS EVENING ACROSS KANSAS...STORMS WILL DEVELOP JUST NORTH OF THE BOUNDARY...AND SET UP A CONVECTIVE COMPLEX OVER SOUTHEAST NEBRASKA. WITH DEWPOINTS IN THE UPPER 60S/LOWER 70S...HEAVY RAINFALL SCENARIO IS SETTING UP. SEVERE WEATHER PARAMETERS NOT ALL THAT EXCITING...BUT LOCALLY HEAVY RAINFALL IS A POSSIBILITY...WITH A MODERATE RISK OF EXCESSIVE RAINFALL ACROSS THE SOUTHERN THIRD OF THE AREA. QUESTIONS STILL REMAIN TONIGHT WITH WHERE THE AXIS OF HEAVIEST RAINFALL WILL SET UP...BUT THINK THAT THE FAR SOUTHERN NEBRASKA COUNTIES HAVE THE BEST CHANCE TONIGHT...WITH THE SMALLER CHANCES ACROSS THE NORTH. RAINFALL AMOUNTS WILL RANGE FROM A QUARTER OF AN INCH NORTH TO OVER AN INCH ACROSS THE SOUTH...WITH LOCALLY OVER 2 INCHES. LONG TERM...SATURDAY THROUGH FRIDAY THE CONVECTIVE COMPLEX WILL BE MOVING DOWNSTREAM ON SATURDAY. RAIN MAY STILL BE WIDESPREAD ACROSS SERN NEBRASKA SATURDAY MORNING...BUT THE OVERALL TREND WILL BE FOR DECREASING RAINFALL RATES FROM THE NORTHWEST. RAIN SHOULD BE ENDING SATURDAY AFTERNOON...A FEW HOURS SOONER ACROSS NWRN NEBRASKA. SATURDAY NIGHT INTO SUNDAY...EXPECT A BREAK FROM THE RAIN DURING THIS PERIOD WITH SURFACE HIGH PRESSURE MOVING ACROSS THE NRN PLAINS. MOISTURE WITH INCREASING INSTABILITY AS SOUTHERLY WINDS RETURN AND THE SURFACE HIGH MOVES DOWNSTREAM. POTENTIAL FOR A FEW SUPERCELLS COULD DEVELOP UPSTREAM FROM THE DAKOTAS AND WRN NEBRASKA...BUT SUNDAY EVENING THESE STORMS WILL BE MOVING ACROSS THE FORECAST AREA WITH HIGHER CHANCES ACROSS THE NRN ZONES. MONDAY AND TUESDAY...A SHORT WAVE EJECTING FROM A PACIFIC TROUGH IS PROGGED TO MOVE ACROSS THE NRN PLAINS DURING THIS TIME FRAME. TIMING OF THIS SHORT WAVE MAY BECOME A FORECAST CONCERN...BUT RIGHT NOW THE GFS INDICATES THIS WAVE IMPACTING THE REGION MONDAY NIGHT/TUESDAY MORNING. IF THIS HOLDS...THEN IMPROVING CONDITIONS SHOULD OCCUR BY AFTERNOON BEHIND THE SHORT WAVE. WEDNESDAY THROUGH FRIDAY...APPEARS DRY THROUGH THE PERIOD AS HIGH PRESSURE AT THE SURFACE AND ALOFT KEEPS THE AIR MASS MOSTLY QUIET. THE CONSENSUS POPS DID INDICATE A SLIGHT CHANCE NEAR THE MISSOURI RIVER ON FRIDAY AS PACIFIC ENERGY SNEAKS BENEATH THE WESTERN HIGH. .AVIATION... FOR TAF SITES KOFK/KOMA/KLNK 18Z TAFS... THUNDERSTORMS FORMING ALONG A WEAK BOUNDARY WEST OF THE AREA...BUT DUE TO SCATTERED NATURE...HAVE NOT INCLUDED IN THE TAF. LARGER SYSTEM WILL DEVELOP AROUND MIDNIGHT...AND HAVE INCLUDED VCSH/TEMPO TSRA GROUPS AT KOMA AND KLNK...BUT LEFT AS PROB30 AT KOFK. DEPENDING ON WHERE CONVECTION SETS UP...TAFS WILL HAVE TO BE AMENDED...BUT TEMPO GROUPS DO INCLUDE IFR CIGS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && WFOOAX
Hazardous weather outlook, Aug 19, 9:07 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 907 PM CDT FRI AUG 19 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201615- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 907 PM CDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE DURING THE EVENING AND OVERNIGHT HOURS TONIGHT...WITH THE BEST CHANCES ALONG AND SOUTH OF INTERSTATE 80. WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED...A FEW SEVERE STORMS CAPABLE OF GUSTY WINDS AND HAIL TO THE SIZE OF QUARTERS WILL BE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH SOME STORMS...RESULTING IN AN ISOLATED FLASH FLOOD THREAT. MINOR TO MODERATE FLOODING CONTINUES ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY ACROSS MAINLY SOUTHEASTERN NEBRASKA AND SOUTHWESTERN IOWA. SEVERE THUNDERSTORMS ARE NOT EXPECTED. ADDITIONAL SMALL CHANCES FOR THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT INTO MONDAY NIGHT. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FOR THE NEXT SEVERAL WEEKS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY OBSERVED SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN OMAHA.
In the hours before
Local storm report, Aug 19, 8:47 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
847 PM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 3 N ADAMS 40.50N 96.51W
08/19/2011 E1.00 INCH GAGE NE PUBLIC
&&
VDEWALDLocal storm report, Aug 19, 9:27 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
927 PM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 4 SW TECUMSEH 40.33N 96.24W
08/19/2011 E1.00 INCH JOHNSON NE PUBLIC
&&
VDEWALDLocal storm report, Aug 19, 9:31 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
931 PM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 2 WSW ELK CREEK 40.28N 96.16W
08/19/2011 E1.00 INCH JOHNSON NE TRAINED SPOTTER
&&
VDEWALDLocal storm report, Aug 19, 9:56 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
956 PM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 4 SW HUMBOLDT 40.13N 96.00W
08/19/2011 E0.75 INCH RICHARDSON NE TRAINED SPOTTER
&&
VDEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:23 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Lancaster, Nemaha, Otoe | 52 min |
| Aug 19, 8:52 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 23 min |
| Aug 19, 9:12 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee, Richardson | 37 min |
| Aug 19, 9:34 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee, Richardson | 26 min |
| Aug 19, 10:42 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Lancaster, Otoe | 33 min |
| Aug 19, 10:43 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson | 32 min |
| Aug 19, 11:04 PM CDT | Flash Flood Warning | OAX | Pawnee, Richardson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.